Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 31, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 9, 1994, 3:48 PM EDT for Brevard County, Florida. It was in force for 42 min.
The area
The counties it named.
The facts
- Issued
- May 9, 1994, 3:48 PM EDT (19:48 UTC)
- Expired
- May 9, 1994, 4:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 843 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 091950 RRA SVRMLB FLC009-092045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 348 PM EDT MON MAY 9 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...NORTHERN AND CENTRAL BREVARD COUNTY AT 345 PM...WEATHER RADAR AT MELBOURNE INDICATED A SEVERE THUNDERSTORM LOCATED ALONG U.S. 1 BETWEEN THE TITUSVILLE AIRPORT AND SHARPES. THIS STORM WILL MOVE SOUTHEAST AT 10 TO 15 MPH AND WILL MOVE ACROSS THE INDIAN AND BANANA RIVERS TOWARD PORT CANAVERAL DURING THE NEXT HOUR. SMALL HAIL AND WIND GUSTS TO 40 MPH WEPRE REPORTED WITH THIS STORM EARLIER. BOATERS AND MARINERS IN THE PATH OF THIS STORM SHOULD TAKE NECESSARY PRECAUTIONS. SEEK SAFE HARBOR IMMEDIATELY IF POSSIBLE. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:38 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 9, 2:38 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT MON MAY 9 1994 88D INDICATING WDLY SCT RW/ISOLTD TRW BGNG TO DVLP ACRS FA. MAY OPT TO ADD ISOLTD POP FOR EVNG HRS AT LAST MINUTE. OLD CDFNT WHICH MVD INTO NRN FL OVRNT HAS NRLY DSPTD. ANOTHER FNT DROPS TO GA/FL BDR TUE AFTN...BUT IT TOO SHUD DSPT AS UPR SUPPORT LIFTS NE. ALL MDLS HWVR SHO MSTR AXIS AHD OF SECOND FNT MVG INTO CNTL PENINSULA TUE AFTN...BUT AT MDLVLS ANTICYC OVR CNTL GLF SHUD HOLD RELATIVELY WARM 6-500 MB TMPS ACRS AREA. WL GO WITH SCT RW/TRW NRN/CNTL CNTYS TUE AFTN AS S/B AND PSBL OUTFLO'S FROM CNVTN ACRS XTRM N FL INTERACT...AND WDLY SCT FCST GROUP 3 WHERE MSTR/INSTABILITY LESS FVRBL. WL RTN TO WDLY SCT CVRG ALL AREAS WED AS DEEP MSTR SHUD BE LESS PRONOUNCED. WK SFC RDG AXIS BCMS RE-ESTABLISHED ACRS CNTL FL TNGT THRU WED RESULTING IN L/V WNDS AT NITE AND S/B FORMATION DURING AFTNS. WITH DWPTS NEARING 70...WL MNTN PATCHY LT NITE FOG TNGT. LTL CHNG INDICATED IN TMPS THRU PD...AS INLND MAXS RCH 90...MID 80S CSTL CNTYS WITH ONSHORE FLO...LO'S ARND 70 ALL AREAS. @1...VOLUSIA BREVARD INDIAN RIVER @2...LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE @3...MARTIN ST LUCIE MCO 69/90/69/90 1312L DAB 68/86/67/86 13-2 MLB 70/86/70/86 1312 .MLB...NONE SMS/65
In the hours before
Special weather statement, May 9, 3:40 PM EDT, 8 minutes before
FLZ047-092045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 340 PM EDT MON MAY 9 1994 ...STRONG THUNDERSTORM APPROACHING THE NORTHERN BREVARD COAST... AT 338 PM...DOPPLER WEATHER RADAR AT MELBOURNE INDICATED A VERY STRONG THUNDERSTORM LOCATED ALONG U.S. 1 NEAR TITUSVILLE. THIS STORM WILL MOVE SOUTHEAST OVER INTRACOASTAL WATERWAYS AND REACH THE BEACHES BETWEEN THE SPACE CENTER AND PORT CANAVERAL DURING THE NEXT HOUR. PEA SIZE HAIL AND WIND GUSTS TO 40 MPH WERE REPORTED AS THE STORM PASSED HIGHWAY 50 AT THE ST. JOHNS RIVER. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. SPRATT &
Special weather statement, May 9, 3:42 PM EDT, 6 minutes before
FLZ047-092045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 340 PM EDT MON MAY 9 1994 ...STRONG THUNDERSTORM APPROACHING THE NORTHERN BREVARD COAST... AT 338 PM...DOPPLER WEATHER RADAR AT MELBOURNE INDICATED A VERY STRONG THUNDERSTORM LOCATED ALONG U.S. 1 NEAR TITUSVILLE. THIS STORM WILL MOVE SOUTHEAST OVER INTRACOASTAL WATERWAYS AND REACH THE BEACHES BETWEEN THE SPACE CENTER AND PORT CANAVERAL DURING THE NEXT HOUR. PEA SIZE HAIL AND WIND GUSTS TO 40 MPH WERE REPORTED AS THE STORM PASSED HIGHWAY 50 AT THE ST. JOHNS RIVER. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURIN6G HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. SPRATT &
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.